# SDR CA011003002

- Difficulty date: September 4, 2001
- Submitted: December 12, 2001
- Operation: General aviation
- Make and model: Bell 47G-4
- Aircraft time: 7,216 hours
- Engine: Allsn 250C20B
- System (JASC): 7321 · Fuel Control/Turbine Engines
- Part: Bearing
- Condition: Failed
- Location: Fcu
- Component: Fcu
- Component part number: 252464429
- Stage of operation: IN
- How discovered: O
- Nature of condition: J
- Precautionary procedure: A

## Discrepancy

(CAN) INITIAL PROBLEM ENCOUNTERED WAS A CHANGE IN IDLE SPEED. IDLE WAS ADJUSTED, AIRCRAFT WAS TEST FLOWN & NBO PROBLEMS EXISTED.NEXT DAY AIRCRAFT IDLE SPEED HAD CHANGED. IDLE WAS ADJUSTED & RIGGING CHECKED. AIRCRAFT WAS RUN & TEST FLOWN. WHILE AIRCRAFT WAS RETURNING TO SIGHT IT BEGAN N1 FLUCTUATIONS. THE PILOT LANDED & PULLED COLLECTIVE, FLUCTUATION STOPPED. RETURNED A/C TO A MAINTENANCE FACILITY.  AT THIS TIME HE HAD TO REDUCE TO THROTTLE TO PREVENT ENGINE OVERSPEED. FUEL CONTROL WAS REMOVED. UPON REMOVAL A LARGE AMOUNT OF METAL FLAKES FELL FROM THE F.C.U. DRIVE BEARING HAD FAILED & THE SHAFT WAS FREE FLOATING.
